Copulas and Temporal Dependence
An emerging literature in time series econometrics concerns the modeling of potentially nonlinear temporal dependence in stationary Markov chains using copula functions. We obtain sucient conditions for a geometric rate of mixing in models of this kind. Geometric beta-mixing is established under a rather strong sucient condition that rules out asymmetry and tail dependence in the copula function. Geometric rho-mixing is obtained under a weaker condition that permits both asymmetry and tail dependence. We verify one or both of these conditions for a range of parametric copula functions that are popular in applied work.
|Date of creation:||23 Mar 2009|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: (858) 534-3383
Fax: (858) 534-7040
Web page: http://www.escholarship.org/repec/ucsdecon/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- McCausland, William J., 2007.
"Time reversibility of stationary regular finite-state Markov chains,"
Journal of Econometrics,
Elsevier, vol. 136(1), pages 303-318, January.
- McCAUSLAND, William J., 2004. "Time Reversibility of Stationary Regular Finite State Markov Chains," Cahiers de recherche 09-2004, Centre interuniversitaire de recherche en économie quantitative, CIREQ.
- McCAUSLAND, William, 2004. "Time Reversibility of Stationary Regular Finite State Markov Chains," Cahiers de recherche 2004-07, Universite de Montreal, Departement de sciences economiques.
- Brendan K. Beare, 2007. "A New Mixing Condition," Economics Series Working Papers 348, University of Oxford, Department of Economics.
- Chen, Xiaohong & Fan, Yanqin, 2006. "Estimation of copula-based semiparametric time series models," Journal of Econometrics, Elsevier, vol. 130(2), pages 307-335, February.
- Chen, Xiaohong & Hansen, Lars Peter & Carrasco, Marine, 2008.
"Nonlinearity and Temporal Dependence,"
48, Yale University, Department of Economics.
- Xiaohong Chen & Lars P. Hansen & Marine Carrasco, 2009. "Nonlinearity and Temporal Dependence," Cowles Foundation Discussion Papers 1652R, Cowles Foundation for Research in Economics, Yale University.
- Xiaohong Chen & Lars P. Hansen & Marine Carrasco, 2009. "Nonlinearity and Temporal Dependence," CIRANO Working Papers 2009s-17, CIRANO.
- Xiaohong Chen & Lars P. Hansen & Marine Carrasco, 2008. "Nonlinearity and Temporal Dependence," Cowles Foundation Discussion Papers 1652, Cowles Foundation for Research in Economics, Yale University.
- Lorraine Dearden & Emla Fitzsimons & Alissa Goodman & Greg Kaplan, 2008.
"Higher Education Funding Reforms in England: The Distributional Effects and the Shifting Balance of Costs,"
Royal Economic Society, vol. 118(526), pages F100-F125, 02.
- Lorraine Dearden & Emla Fitzsimons & Alissa Goodman & Greg Kaplan, 2007. "Higher education funding reforms in England: the distributional effects and the shifting balance of costs," IFS Working Papers W07/18, Institute for Fiscal Studies.
- P. Gagliardini & C. Gourieroux, 2008.
"Duration time-series models with proportional hazard,"
Journal of Time Series Analysis,
Wiley Blackwell, vol. 29(1), pages 74-124, 01.
- Patrick Gagliardini & Christian Gourieroux, 2002. "Duration Time Series Models with Proportional Hazard," Working Papers 2002-21, Centre de Recherche en Economie et Statistique.
- Rustam Ibragimov, 2005. "Copula-Based Dependence Characterizations and Modeling for Time Series," Harvard Institute of Economic Research Working Papers 2094, Harvard - Institute of Economic Research.
- Gagliardini, Patrick & Gourieroux, Christian, 2007. "An efficient nonparametric estimator for models with nonlinear dependence," Journal of Econometrics, Elsevier, vol. 137(1), pages 189-229, March.
- Xiaohong Chen & Wei Biao Wu & Yanping Yi, 2009. "Efficient Estimation of Copula-based Semiparametric Markov Models," Cowles Foundation Discussion Papers 1691, Cowles Foundation for Research in Economics, Yale University, revised Mar 2009.
- Arcones, Miguel A., 1995. "On the central limit theorem for U-statistics under absolute regularity," Statistics & Probability Letters, Elsevier, vol. 24(3), pages 245-249, August.
When requesting a correction, please mention this item's handle: RePEc:cdl:ucsdec:qt87p829d4. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Lisa Schiff)
If references are entirely missing, you can add them using this form.